Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 6, 2007, 1:28 AM CDT for Gray County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 1:28 AM CDT (06:28 UTC)
- Expired
- May 6, 2007, 2:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Gray County, TX
The radar
The Amarillo radar (KAMA), 84 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 9:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3236 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KAMA 060628
SVRAMA
TXC179-060730-
/O.NEW.KAMA.SV.W.0113.070506T0628Z-070506T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
128 AM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAY COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 230 AM CDT
* AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES WEST OF LAKE MCCLELLAN...OR ABOUT 18 MILES NORTH OF
CLARENDON...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEFORS...
LAKE MCCLELLAN...
ALANREED...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3519 10107 3534 10107 3545 10085 3549 10080
3552 10074 3561 10059 3562 10055 3519 10053
$$
JOHNSON1 follow-up statement
000
WWUS54 KAMA 060703
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
203 AM CDT SUN MAY 6 2007
TXC179-060730-
/O.CON.KAMA.SV.W.0113.000000T0000Z-070506T0730Z/
GRAY TX-
203 AM CDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR EASTERN GRAY COUNTY...
AT 200 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF LEFORS...MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEFORS...
ALANREED...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
CENTRAL OKLAHOMA.
LAT...LON 3519 10083 3545 10085 3549 10080 3552 10074
3561 10059 3562 10055 3519 10053
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:26 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 5, 9:26 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 926 PM CDT SAT MAY 5 2007 .UPDATE... UPDATED THE PUBLIC FORECASTS TO REMOVE MENTION OF WIND ADVISORY AND ALSO ADJUST WIND GRIDS TONIGHT. OTHERWISE...NO OTHER CHANGES MADE. SCHNEIDER .AVIATION... HIGH CLOUDS WILL BE THE RULE OVER WESTERN ROUTES THE REST OF TONIGHT. THE MAIN PROBLEMS ARE EAST OF THE DRYLINE. KEPT CONVECTION GOING IN ROUTE 164 THROUGH 10Z. NO THUNDER IS MENTIONED AT THE TAF POINTS AS DRIER AIR IS MOVING IN FROM THE WEST BEHIND A PACIFIC FRONT. WYNNE && .PREV DISCUSSION... /ISSUED 315 PM CDT SAT MAY 5 2007/ DISCUSSION... DRYLINE HAS MOVED INTO ERN TX PNHDL...WITH SFC DWPTS IN MID-50S TO MID-60S LYING AHEAD OF DRYLINE. WILL CONTINUE MENTION OF POSSIBLY SEVERE TSTMS TNGT IN ERN ZONES...ALLOWING FOR POSSIBILITY OF DRYLINE RETREATING DURING EARLY EVE. ISOLATED CONVECTION OCCURRING OVER ERN NM AT THIS TIME...WHERE COLDER TEMPS AND STRONGER WINDS ALOFT ARE ASSISTING DEVELOPMENT. ASSOCIATED CDFNT WILL MAKE HEADWAY INTO WRN AND CENTRAL ZONES TNGT...SO LOW POPS RETAINED WEST OF DRYLINE. DEEP MSTR EXPECTED TO BE IN PLACE OVER ERN ZONES ON SUN...WITH TSTMS EXPECTED AGAIN. HAVE INCREASED POPS SUN AND SUN NGT OVER ERN ZONES. HAVE ALSO INCREASED POPS ON MON...AS DEEPENING LONGWAVE TROF ALLOWS DEEP MSTR RETURN INTO ERN ZONES. POPS RETAINED MON NGT THRU WED...AS H5 TROF MOVES SLOWLY EWD. FOR THU AND BEYOND...H5 TROF PULLS E OF FCST AREA...WITH DRY NW FLOW ALOFT COMMENCING AS H5 RDG BUILDS INTO AREA. COCKRELL && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
Hazardous weather outlook, May 5, 10:43 PM CDT, 2 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1043 PM CDT SAT MAY 5 2007 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1043 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEASTERN AND EXTREME EASTERN TEXAS PANHANDLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A FEW STORMS MAY ALSO PRODUCE TORNADOES...ESPECIALLY ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEASTERN AND EXTREME EASTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE PANHANDLES TONIGHT. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED MONDAY AND TUESDAY. SCHNEIDER
In the hours before
Local storm report, May 5, 7:30 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT SAT MAY 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL SHAMROCK 35.22N 100.25W
05/05/2007 E1.75 INCH WHEELER TX LAW ENFORCEMENT
5 TO 7 MILES SOUTH AND 2 WEST OF TEXOLA - DEPUTY
REPORTED GOLF BALL SIZE HAIL AND TORNADO ON THE GROUND
&&
GWLocal storm report, May 6, 12:05 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1205 AM CDT SUN MAY 06 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1157 PM HAIL 1 W PAMPA 35.55N 100.98W
05/05/2007 M1.00 INCH GRAY TX NWS EMPLOYEE
&&
RNSpecial weather statement, May 6, 12:57 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1257 AM CDT SUN MAY 6 2007 OKZ003-TXZ005-060630- BEAVER OK-LIPSCOMB TX- 1257 AM CDT SUN MAY 6 2007 ...LINE OF STRONG THUNDERSTORMS IN EASTERN BEAVER AND LIPSCOMB COUNTIES... AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM SOUTHWEST LIPSCOMB COUNTY TO NEAR KNOWLES IN NORTHEAST BEAVER COUNTY. THIS LINE OF THUNDERSTORMS IS MOVING SLOWLY TO THE EAST...BUT THE INDIVIDUAL CELLS ARE MOVING NORTHEAST AT 40 MPH. ONE HALF INCH SIZE HAIL...WINDS AROUND 50 MPH AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. JOHNSON
Local storm report, May 6, 1:03 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
103 AM CDT SUN MAY 06 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1257 AM HAIL ASHTOLA 35.01N 101.04W
05/06/2007 E0.88 INCH DONLEY TX LAW ENFORCEMENT
NICKEL SIZE HAIL
&&
RNThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:06 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 54 min |
| May 5, 7:25 PM CDT | Tornado Warning | AMA | Collingsworth, Wheeler | 35 min |
| May 5, 11:22 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 53 min |
| May 5, 11:45 PM CDT | Tornado Warning | AMA | Gray | 31 min |
| May 6, 12:02 AM CDT | Severe Thunderstorm Warning | AMA | Donley | 58 min |
| May 6, 12:10 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 65 min |
| May 6, 12:33 AM CDT | Severe Thunderstorm Warning | AMA | Gray | 57 min |
| May 6, 12:51 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 54 min |
| May 6, 1:11 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 64 min |
| May 6, 2:18 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 57 min |
| May 6, 5:33 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 57 min |
| May 6, 6:15 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 60 min |
| May 6, 5:31 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 59 min |
| May 6, 6:13 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.